Thunderstorm Wind, Perry
- When
- July 1, 2:15 PM EST
- Where
- Perry County, Krypton
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- GENERAL PUBLIC
- Coordinates
- 37.317, -83.350
Numerous trees down near Highway 451.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before the first event at Jul 1, 8:46 AM EST, 5 hours 29 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 946 AM EDT FRI JUL 1 2005 .DISCUSSION... SFC COLD FRONT CURRENTLY STRETCHED FROM LAKE HURON DOWN THROUGH SOUTHERN IL WILL APPROACH FROM THE NORTHWEST TODAY. LATEST SWODY1 INDICATES LESS OF A THREAT FOR SVR THAN PREVIOUSLY THOUGHT... HOWEVER WILL CONTINUE TO LET THINGS RIDE WITH THE APPROACH OF THE FRONT AND SOME UPPER LEVEL SUPPORT ON THE RRQ OF A JET STREAK WHICH PREVIOUS SHIFT MENTIONED. ONLY CONCERN FOR NOW IS THE HIGH TEMPERATURES. 850 TEMPS ARE A BIT COOLER THAN YESTERDAY...HOWEVER FEEL MID 80S MAY BE A BIT TOO LEAN AHEAD OF THE FRONT. WILL OPEN UP A RANGE TO ALLOW FOR SOME WARMER READINGS. && .PREV DISCUSSION... 350 AM EDT FRI JUL 1 2005 PRE FNTL TROF CROSSING CWFA ATTM. SHRA/TSRA BUT SO FAR NO SVR. FNT STILL HANGING BACK ACROSS THE OH VLY AND EXPECT CROSSING DURING EARLY AFTN...OR PEAK HEATING. UPPER LVL JET SHOULD LEND SOME DIVERGENCE TO UPPER ATMOS AND CREATE ADDITIONAL INSTABILITY. HOWEVER...HELICITY WEAK SO DAMAGING WINDS THE MAIN THREAT. CAN NOT RULE OUT ISOLATED HAIL REPORTS BUT FZNG LVL QUITE HIGH AND HAIL WOULD HAVE TO BE VERY LARGE TO REACH THE SFC WITH ANYTHING LARGER THAN A NICKEL. POST FNTL WILL SEE VERY HIGH RH AND HIGH PROB FOR DENSE FOG SAT AM. HAVE LISTED PATCHY DENSE FOG WITH 1/4 MI VIS. WILL LEAVE FOR LATER SHIFTS TO ISSUE ADV IF NECESSARY. FNT TO CRUISE THRU AND HAVE DIPPED HIGH TEMPS ON SAT SLIGHTLY BUT THINKING THAT WITH GOOD JUNE SUN...TEMPS SHOULD RECOVER QUICKLY. FROM SUN ON...TEMPS WILL RETURN TO PRE FNTL LEVELS IN THE UPPER 80S TO NEAR 90. OUR ONLY SAVING FACTOR IS THE DEEP WOODS TENDS TO KEEP US BELOW HEAT ADVISORY CRITERIA. REST OF FCST IN GOOD SHAPE AS A SERIES OF WEAK VORTS CROSS THE CWFA FROM MON THE 4TH ON AND TIMING WOULD BE PROBLEMATIC AT BEST. EACH DISTURBANCE COULD INITIATE TSRA- IN COMBINATION WITH AFTN HEATING BUT COVERAGE WILL BE MINIMAL. 1110 PM EDT THU JUN 30 2005 UPDATED ZONES TO KEEP SLIGHT CHANCE POPS GOING ALL NIGHT LONG ACROSS THE CWA EXCEPT WILL INCREASE TO CHANCE ACROSS THE NORTHWEST TIER OF COUNTIES. MCS OVER OHIO VALLEY IS MOVING TOWARDS THE AREA FROM THE NW BUT ATMOSPHERE OVER CWA HAS BEEN WORKED OVER PRETTY GOOD THIS EVENING WITH NO TIME TO RECOUP BEFORE THE SUNSET. THEREFORE BELIEVE THE ACTIVITY WILL FALL APART FAIRLY QUICKLY AS IT MOVES IN. TEMPS WERE RUNNING COOLER THAN THE GRIDS HAD PAINTED WITH JKL ALREADY BELOW THE FORECAST MIN THUS DROPPED MIN TEMPS A FEW DEGREES OVER THE NORTHERN HALF OF THE CWA AND ADJUSTED HOURLY TEMPS TO BETTER HANDLE SITUATION. REMAINDER OF THE AREA LOOKED FINE AS FAR AS TEMPS GO. UPDATED ZONES HAVE ALREADY BEEN SENT...REST OF THE PRODUCTS ARE ON THEIR WAY. 820 PM EDT THU JUN 30 2005 UPDATE ON ITS WAY TO TAKE OUT WATCH. ACTIVITY HAS PRETTY MUCH FADED IN THE WATCH AREA WITH SOME CONVECTION STILL ONGOING OVER OUR SOUTHWEST COUNTIES BUT EVEN THIS IS BEHIND THE OUTFLOW NOW AND JUST SEEMS TO BE A BUNCH OF HEAVY RAINERS. MAYBE SOME SMALL HAIL AND GUSTY WINDS REMAINING WITH THOSE BUT SEVERE THREAT SEEMS TO BE OVER IN OUR CWA FOR THE EVENING. ONLY OTHER CHANGE TO ZFP...OTHER THAN TAKING OUT THE WATCH...WILL BE TO TAPER POPS DOWN ACROSS THE BOARD BUT ESPECIALLY ACROSS THE NORTHERN HALF NOW THAT ACTIVITY HAS PUSHED SOUTH. 550 PM EDT THU JUN 30 2005 MCS FROM OH HAS PROPAGATED SOUTH INTO THE AREA...WITH ADDITIONAL DEVELOPMENT TAKING PLACE AHEAD OF IT. THE CONVECTION WAS NOT HANDLED WELL BY THE MODELS...AND HAVE AUGMENTED POPS ABOVE MOS VALUES OVER ALL BUT THE SOUTHWEST PORTION OF THE FORECAST AREA FOR THIS EVENING. AFTER THE EVENING CONVECTION PASSES/DIMINISHES...EXPECT CLEARING SKIES AND QUIET WEATHER FOR MOST OF THE NIGHT...JUST A SLIGHT CHANCE OF PRECIP AS A COLD FRONT APPROACHES THE AREA TOWARD MORNING. ON FRIDAY AND FRIDAY NIGHT HAVE FAVORED THE ETA AND ITS HIGHER POPS...AS WAS THE CASE YESTERDAY. HOWEVER...DID UNDERCUT THE ETA MOS POPS SLIGHTLY IN THE SOUTH...WHILE STILL GOING WITH MINIMAL LIKELY POPS. THREAT OF SEVERE WEATHER WILL DEPEND ON THE AMOUNT OF DESTABILIZATION. HOWEVER...THINK THAT THE ETA IS A BIT TOO COOL AGAIN...AND HAVE GONE CLOSER TO THE GFS MOS (WHICH WOULD BE MORE FAVORABLE FOR STRONG STORMS). ALSO...PRECIP MAY BE AIDED BY THE RIGHT REAR QUADRANT OF AN UPPER JET IN THE AFTERNOON. PRECIP COULD LINGER INTO FRIDAY EVENING...ESPECIALLY IN THE SOUTHEAST. AFTER FRONTAL PASSAGE...DRY WEATHER IS EXPECTED FROM LATE FRIDAY NIGHT THROUGH THE WEEKEND. LEANED TOWARD THE WARMER ETA TEMPS FOR THE WEEKEND. && .JKL WATCHES/WARNINGS/ADVISORIES...NONE. && GEOGERIAN
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 405 AM EDT FRI JUL 1 2005 KYZ080-084>088-107-109-110-112>120-020900- BELL-BREATHITT-CLAY-FLOYD-HARLAN-JOHNSON-KNOTT-KNOX-LAUREL-LESLIE- LETCHER-MAGOFFIN-MARTIN-MCCREARY-OWSLEY-PERRY-PIKE-WHITLEY- INCLUDING THE CITIES OF...BARBOURVILLE...BOONEVILLE...HARLAN... HAZARD...HINDMAN...HYDEN...INEZ...JACKSON...LONDON...MANCHESTER... MIDDLESBORO...PAINTSVILLE...PIKEVILLE...PINEVILLE...PRESTONSBURG... SALYERSVILLE...WHITESBURG...WHITLEY CITY AND WILLIAMSBURG 405 AM EDT FRI JUL 1 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS ARE LIKELY TODAY. SOME STORMS THIS AFTERNOON AND EVENING COULD PRODUCE DAMAGING WINDS AND LARGE HAIL. AFTER MIDNIGHT LOCALLY DENSE FOG IS EXPECTED WITH VISIBILITIES OF 1/4 MILE OR LESS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. DENSE FOG IS EXPECTED SATURDAY MORNING WITH VISIBILITIES OF 1/4 MILE OR LESS. THERE IS A CHANCE FOR THUNDERSTORMS EACH AFTERNOON AND EVENING FROM INDEPENDENCE DAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL IN STORM DAMAGE TO THE NATIONAL WEATHER SERVICE. KYZ044-050>052-058>060-068-069-079-083-104-106-108-111-020900- BATH-ELLIOTT-ESTILL-FLEMING-JACKSON-LEE-MENIFEE-MONTGOMERY-MORGAN- POWELL-PULASKI-ROCKCASTLE-ROWAN-WAYNE-WOLFE- INCLUDING THE CITIES OF...BEATTYVILLE...CAMPTON...FLEMINGSBURG... FRENCHBURG...IRVINE...MCKEE...MONTICELLO...MOREHEAD... MOUNT STERLING...MOUNT VERNON...OWINGSVILLE...SANDY HOOK... SOMERSET...STANTON AND WEST LIBERTY 405 AM EDT FRI JUL 1 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS ARE LIKELY TODAY. SOME STORMS THIS AFTERNOON AND EVENING COULD PRODUCE DAMAGING WINDS AND SMALL HAIL. AFTER MIDNIGHT LOCALLY DENSE FOG IS EXPECTED WITH VISIBILITIES OF 1/4 MILE OR LESS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. DENSE FOG IS EXPECTED SATURDAY MORNING WITH VISIBILITIES OF 1/4 MILE OR LESS. THERE IS A CHANCE FOR THUNDERSTORMS EACH AFTERNOON AND EVENING FROM INDEPENDENCE DAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL IN STORM DAMAGE TO THE NATIONAL WEATHER SERVICE. DUSTY
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
925 AM EDT FRI JUL 01 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM TSTM WND DMG 2 NW SANDY HOOK 38.11N 83.15W
06/30/2005 ELLIOTT KY FIRE DEPT/RESCUE
TREES DOWN ON HIGHWAY 556
&&
ABEPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
214 PM EDT FRI JUL 01 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 PM TSTM WND DMG MIDDLESBORO 36.61N 83.72W
07/01/2005 BELL KY FIRE DEPT/RESCUE
FIRE DEPARTMENT REPORTED TREES DOWN ON EXETER AND CHESTER
AVENUES.
&&
DSTAMPERThe Jackson,KY radar (KJKL), 31 km away, was scanning. The volume nearest the first event began at 19:16 UTC.
1 thunderstorm wind. Local standard time, as filed.
Numerous trees down near Highway 451.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2005Every state in 2005This day in weather historyWarnings in Kentucky, July 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5458968.